MAUDE Adverse Event Report: BERLIN HEART GMBH BLOOD HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BLOOD HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE
Model Number D03I-111
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The site contacted berlin heart, inc.Clinical affairs on (b)(6) 2022 to report that the laptop associated with ikus driving unit in question froze when the "enter" key was pressed to acknowledge an entry.Incidentally, the site was transitioning a cannula-only implant from a continuous flow device to a berlin heart system.The ikus driving unit had passed the self-test and completed the two-hour warm up period without issues.The site reported that the "enter" key could not be pushed again, and that the laptop screen was multichromatic with multiple screen images superimposed over one another.The site stated the hand pump was utilized to support the patient until the backup ikus driving unit was ready to be used.The patient remained stable throughout the event.
 
Additional Manufacturer Narrative
We have reviewed the production records of the excor stationary driving unit, s/n (b)(4).Last preventive maintenance on the driver was performed by berlin heart inc service engineers on (b)(6) 2022, according to the manufacturer specifications.Upon receiving the ikus driving unit at berlin heart inc facility, it was thoroughly inspected externally and internally.Upon startup, driving unit passed the self-test without any errors and ikus operated properly.The ikus ran for several hours without any alarms or errors.The laptop operated properly and "enter" key worked and did not stick as the site reported.Driving unit was evaluated in consultation with an engineer from the manufacturer of the ikus driving unit, berlin heart gmbh.After through troubleshooting, it was determined that there may be an issue with the laptop and intermittently not functioning.All connections were checked and confirmed the complaint was limited to a defect on the laptop.Based on investigation finding cause for complaint was defective laptop and the laptop was replaced.After, replacement, the laptop worked as intended and the ikus driving unit completed a 48 hours continuous operation without any errors.Then performed start-up test several times to ensure that laptop is working properly.In case of an issue with a ikus stationary driving unit, or there is no replacement ikus available the customer is instructed per the instructions for use (ifu) to use a manual pump.

Brand Name
BLOOD HEART IKUS STATIONARY DRIVING UNIT
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key14744348
Report Number3004582654-2022-00028
Device Sequence Number6636881
Product Code DSQ
UDI-Device Identifier04260090040225
UDI-Public04260090040225
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD03I-111
Device Catalogue NumberD03I-111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Initial Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age2 YR
Patient SexFemale
Patient Weight13 KG